Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Stomach bloating, worst at night. Taking antacids, degas, on gluten free diet. Cure?

i have stomach bloating which seems to be worse at night. Taking antacids, proton pump inhibitor, degas help a little only. My GP put me on a gluten free diet and stomach improved 80% just for 2 weeks only. Now still on gluten and dairy free diet but symptoms have come back same as before. I tried a course of st johns wort, taking digestive enzymes, probiotics with no improvement. My GP has done a coeliac serology. Gliadin IgA Abs is normal, tTG IgA/IgG is elevated 47U/ml (normal 0-24). Please help!
Asked On : Sat, 24 Nov 2012
Answers:  1 Views:  594
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcomr to HCM
I would like to educate you regarding Celiac Disease (CD) before answering your query.
CD is a malabsorption syndrome. In this disease the lining of the intestine especially the small intestine is flattened. This flattening is due to presence of gluten in diet.
Gluten is present in whole grains like wheat, oats, maize and other millets. Allergy/ autoimmunity to gluten causes flattening of the mucosa. Flattened mucosa cannot absorb nutrients and it causes malabsorption.
Since, you are allergic to gluten, consumption of even small amounts will produce symptoms like abdominal discomfort and bloating.
The diagnosis of CD is made on basis of clinical history, serology and histopathological examination.
In serology, two tests are used- Anti endomysial antibody and tTGA.
Out of the two, tTGA is more specific.
tTGA is positive in your case. This confirms CD.

The management of CD consists of avoiding gluten containing food completely and consuming gluten free food only.
Rice is free of gluten so you will have to add rice as your staple cereal.
Consumption of gluten containing food will cause symptoms of fullness, bloating and abdominal discomfort.
There is no deficiency of enzymes as taking enzymes has not relieved the symptoms.

Thanks and take care
Dr Shailja P Wahal

Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor